MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5525WVB
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product has been requested to be returned for evaluation, but not received.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
It was reported by a user facility in the united kingdom that during the initial stages of vitrectomy there was a significant loss of pressure and the eye was softening despite being at 35mmhg.Pressure was increased to 80mmhg to try and compensate but there was no changes.Surgeon manually inflated eye and the pressure was dropped back down to 35mmhg and the infusion line was reinserted, the eye became extremely hard.Pressure was reduced to 10mmhg but the eye remained hard.A second pack was used and the eye became soft again.The case was completed using a second system from a different manufacture.The surgery was completed with no impact to the patient except the surgery was extended 30 minutes, requiring additional anesthesia.
 
Additional Manufacturer Narrative
The product has been returned and the investigation is anticipated, but not yet begun.Therefore, the root cause could not be determined at this time.Review of the device history record shows product was properly made and met all release requirements.The investigation is ongoing.
 
Additional Manufacturer Narrative
The product was returned and evaluated.Evaluation revealed the assembly was dirty with fluid in the lines and collection cassette.The irrigation was tested and the product worked as intended.The reported problem was not duplicated.The root cause is unknown.Manufacturing and sterilization records were reviewed and found to be acceptable.Review of the device history record shows the product was properly manufactured and met all release requirements.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blv
saint louis, MO 63122
6362263220
MDR Report Key18088061
Report Number0001920664-2023-70121
Device Sequence Number6713478
Product Code HQC
UDI-Device Identifier00757770059768
UDI-Public(01)00757770059768(17)241106
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model NumberSE5525WVB
Device Lot NumberX4339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/20/2023
01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown